Hail, Colfax
- When
- September 28, 7:58 PM MST
- Where
- Colfax County, 5 mi N of Springer
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.433, -104.583
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Sep 28, 2:00 PM MST, 5 hours 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT SUN SEP 28 2003 .DISCUSSION...LOW CLOUDS GRADUALLY DISSIPATED FROM THE EAST SLOPES EASTWARD AND OVER THE NE DURING THE MORNING. SUSTAINED SOUTHEAST WINDS HAVE INCREASED DWPTS INTO MID 40S AT KSAF AND EVEN INTO MIDDLE RIO GRANDE VALLEY. AT THE SAME TIME...ALSO SEEING INCREASES INTO LOW-MID 50S OVER SCNTRL NM. WEAK CAP AND COOLER TEMPS MAY STILL KEEP ANY CONVECTION AT A MINIMUM LATE IN THE DAY...UNLESS COOLER H5 TEMPS NOTED AT KGJT THIS MORNING ADVECT SEWD. ATTM...MOSTLY FAIR WX CLOUDS HAVE SPROUTED OVER THE CENTRAL MTN CHAIN...AS WELL AS OVER CATRON COUNTY. WINDSHIFT ENTERS NE NM LATE MON AFTN...DROPS TO VCNTY KCQC-KCVS...WEAKENS SOMEWHAT...THEN STRENGTHENS LATE TUESDAY AS STRONGER SHORTWAVE DIGS THOUGH NE CO/NE/KS. ALTHOUGH OCCASIONAL EAST CANYON WINDS POSSIBLE TONIGHT AND MONDAY NIGHT...WINDS SHOULD BE STRONGER TUESDAY NIGHT. MAXIMUM TEMPS A YO-YO ESPECIALLY IN THE NE IN THE FIRST HALF OF THIS WEEK. ALOFT...NM REMAINS UNDER EFFECTS OF UPPER RIDGE TO OUR SOUTH AND WEST...WITH GENLY NWLY UPPER WINDS ACRS CWA. VORTMAX DROPPING SEWD OVERNIGHT IN THE NWLY FLOW. SYSTEM UNDERCUTS HIGHLY AMPLIFIED RIDGE AFTER MIDWEEK...AND AGAIN OVER WEEKEND. HAVE MADE A FEW CHANGES TO THE GRIDS LATE IN THE WEEK TO ACCOMMODATE THE MODEL TRENDS. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON................ 049/087 050/084 048 48000 GALLUP.................... 037/085 038/083 037 48000 GRANTS.................... 039/085 038/082 037 48000 GLENWOOD.................. 047/089 046/088 046 48000 CHAMA..................... 035/073 033/074 032 48000 LOS ALAMOS................ 045/077 046/075 046 48000 RED RIVER................. 033/069 030/070 030 48000 TAOS...................... 039/078 038/076 038 48000 SANTA FE.................. 044/078 046/075 044 48000 SANTA FE AIRPORT.......... 049/082 048/079 047 48000 ESPANOLA.................. 043/084 042/083 039 48000 ALBUQUERQUE HEIGHTS....... 057/085 055/085 055 48000 ALBUQUERQUE VALLEY........ 048/087 047/086 050 48000 ALBUQUERQUE FOOTHILLS..... 051/081 052/082 050 48000 ALBUQUERQUE WEST MESA..... 055/086 055/085 053 48000 SOCORRO................... 049/088 048/088 049 48000 SANDIA PARK/CEDAR CREST... 046/078 047/075 045 48000 MORIARTY/ESTANCIA......... 039/082 039/076 038 48000 CARRIZOZO................. 048/086 048/084 047 48000 RUIDOSO................... 042/078 042/077 041 48110 RATON..................... 040/075 040/066 035 48222 LAS VEGAS................. 044/080 043/070 038 48112 ROY....................... 046/077 045/064 039 48322 CLAYTON................... 050/073 045/063 040 48322 SANTA ROSA................ 052/085 051/073 045 48222 TUCUMCARI................. 053/087 051/070 046 48322 FORT SUMNER............... 053/085 052/073 046 48320 CLOVIS.................... 054/084 053/072 047 48322 PORTALES.................. 056/085 053/073 047 48320 ROSWELL................... 060/091 058/085 054 48220 && .ABQ WATCHES/WARNINGS/ADVISORIES...NONE. &&
NMZ001>021-026-291200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT SUN SEP 28 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KJ
The national radar mosaic for the moment the first event began.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2003Every state in 2003This day in weather historyWarnings in New Mexico, September 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5371765, 5371766.